MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLL161407
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Vascular Dissection (3160); Clinical Endoleak (4843)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, patient underwent an endovascular procedure with an initial implant of gore® tag® conformable thoracic stent graft with active control system (sn#(b)(6) in zone 2 left common carotid (lcc) to treat a type b dissection w/ malperfusion.The ctagac was up to the level of the left common carotid artery with a chimney (gore® viabahn® vbx balloon expandable endoprosthesis 11mmx 39mm) stent in the left subclavian artery (lsa) that resolved the fenestration and the type b dissection.The false lumen was not pressurized.Patient tolerated the procedure.On (b)(6) 2023, the patient underwent a reintervention procedure due to a type 1a endoleak that had fenestration now between the subclavian artery and the previous gore® tag® conformable thoracic stent graft with active control system (sn#(b)(6) in the descending aorta that was leaking from around the graft and the subclavian artery.The fenestration was between the ctag and lsa stent.It appeared the vbx pulled out of the lsa.They put in three gore® viabahn® vbx balloon expandable endoprosthesis (vbx) first then a gore® excluder® aaa endoprosthesis (sn#(b)(6), pll- iliac extender) to extend distally, which spanned the whole length of the vbx and went more distal in the left subclavian artery.Patient still had the type 1a endoleak.On (b)(6), 2023, the patient was brought back for a third procedure to treat the type 1a endoleak between the ctagac (sn#(b)(6) and the pll (sn#(b)(6) with a gutter leak.During the procedure, physician extended proximally with a ctagac (sn#(b)(6) from the original implanted ctagac (sn#(b)(6).Then, they did balloon touch ups on the ctagac with the gore® tri-lobe balloon catheter, no ballooning was done in the vbx stents.There was a faint type 1a endoleak after the procedure.Patient tolerated the procedure.The new 40mm ctag and ballooning the aorta diminished the leak into the false lumen.2 weeks after the third procedure (date unknown), a repeated cat scans was done and it showed no type 1a endoleak and looked to be good.Then within 1-2 weeks after the cat scan (date unknown), the patient had a retrograde type a dissection.On (b)(6) 2023, field sales associate was notified on the status of patient passing away by the physician.Physician felt it might have been the chimney stents (gore) that were extended beyond the ctagac graft, it was not extended past innominate (brachiocephalic) artery.Physician was surprised the retrograde dissection started proximal to the innominate artery which was beyond the vbx stent.The vbx stents were distal to where the type b dissection that occurred (which was proximal to the innominate artery), not in the area where the chimney stents were.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023 patient underwent an endovascular procedure with an initial implant of gore® tag® conformable thoracic stent graft with active control system (sn#(b)(6)) in zone 2 left common carotid (lcc) to treat a type b dissection w/ malperfusion.The ctagac was up to the level of the left common carotid artery with a chimney (gore® viabahn® vbx balloon expandable endoprosthesis -11mmx 39mm) stent in the left subclavian artery (lsa) that resolved the fenestration and the type b dissection.The false lumen was not pressurized.Patient tolerated the procedure.On (b)(6) 2023, the patient underwent a reintervention procedure due to a type 1a endoleak into the fenestration now between the left subclavian artery (vbx chimney stent) and the previous gore® tag® conformable thoracic stent graft with active control system (sn#(b)(6) ) in the descending aorta that was leaking from around the graft and the left subclavian artery as it appeared the vbx pulled out of the lsa.They put in three gore® viabahn® vbx balloon expandable endoprosthesis (vbx) first then a gore® excluder® aaa endoprosthesis (sn#(b)(6) pll- iliac extender) to extend distally, which spanned the whole length of the vbx and went more distal in the left subclavian artery as the vbxs kept pulling back when being inflated and would not make the complex turn of the anatomy.Patient still had the type 1a endoleak.On (b)(6) 2023, the patient was brought back for a third procedure to treat the type 1a endoleak between the ctagac (sn#(b)(6) ) and the pll (sn#(b)(6) ) with a gutter leak.During the procedure, physician extended proximally with a ctagac (sn#(b)(6) ) from the original implanted ctagac (sn#(b)(6) ).Then, they did balloon touch ups on the ctagac with the gore® tri-lobe balloon catheter, no ballooning was done in the vbx stents.There was a faint type 1a endoleak after the procedure.Patient tolerated the procedure.The new 40mm ctag and ballooning the aorta diminished the leak into the false lumen.2 weeks after the third procedure (date unknown), a repeated cat scans was done and it showed no type 1a endoleak and looked to be good.Then within 1-2 weeks after the cat scan (date unknown), the patient had a retrograde type a dissection (rtad).On (b)(6) 2023, field sales associate was notified on the status of patient passing away by the physician.Physician felt it might have been the chimney stents (gore) that were extended beyond the ctagac graft, it was not extended past innominate (brachiocephalic) artery.Physician was surprised the retrograde dissection started proximal to the innominate artery which was beyond the vbx stent.The vbx stents were distal to where the type b dissection that occurred (which was proximal to the innominate artery), not in the area where the chimney stents were.The physician doesn¿t really know if there is any allegation against the gore device as a cause of death but the ct surgeon who treated the rtad said he thought the ctag might have caused the injury but it was distal to the area of the injury, which occurred in the ascending (proximal to stent and innominate).
 
Additional Manufacturer Narrative
Added a4: patient weight.Added b2 outcomes: death.Added b5: describe event or problem and b7: relevant tests/laboratory data, including dates.Added e1, e2 and e3.Added g3/g4, h1/h2, h6.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to endoleak, dissection, reoperation and death.Corrected b3: date of event.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17863378
Report Number3013164176-2023-01853
Device Sequence Number5578382
Product Code MIH
UDI-Device Identifier00733132618767
UDI-Public00733132618767
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Catalogue NumberPLL161407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight64 KG